... among other meds, and I have stayed on the same regimen for the last few years, which has worked pretty well for me. Well, now they are weaning me off of the Morphine Sulphate ER. It started out that I mentioned to the doc that maybe we would try to decrease it & see if it would help w/my constipation. But after the 1st decrease, a month later, I already noticed changes in the pain, so when I went back, I told the nurse (doc wasn't in that day) & she said that the decrease wouldn't have caused any pain that quickly! Uhmm? Really? So she decreased it even more! And went on to tell me that it's in the docs notes that he is weaning me COMPLETELY OFF the morphine! I'm SO confused! I told her it hasn't helped w/my bowel movements & she said that will take time. Well, it's been another month since the last decrease & still have the same constipation as before & the pain is almost unbearable. She wants me to go to pool therapy, which is fine & dandy, but in the meantime, I'm starting to gain some of my weight back, that took me SO LONG to lose! When I become inactive, from this pain, I gain weight so fast/easily... and I am so scared because it took me so long to lose over 100 lbs, when I was tipping the scale at 300 lbs! I am now under 200, but slowly climbing my way back up. Anyways, I was wondering if there was anyone that could please help me with this situation... or help me understand WHY my Dr. would be doing this all of a sudden! Can he do this to me? I never did anything to make him wanna take me completely off (like a dirty pee test or the wrong amount of pills when bringing them in for pill-counts!) I've NEVER tried to fill them early... or NEVER asked for xtra or had to go to emergency room to try & get any (like I know some people do)... so is this just a mis-communication? Or is there something else I'm missing here? If you need my diagnosis, I'll tell you, just didn't wanna go into too much detail. Thanks
I have been on 30 mg Morphine Sulphate ER for quite a few years now (I have a few diff diagnosis),?
- 28 Jun 2013 by Irisheyes35
- 4 July 2013
This is part of a BIG push from our government, the DEA and insurance companies to get everyone weaned off opioids. I had the SAME thing happen to me last summer! The clinic I used to go to was visited by a DEA lawyer and he scared the bejesus out of them all and many personnel left rather than risk being targeted. There is an idea that if they wean everyone off opioids, it will decrease the amount of drugs out on the streets. I had to find a new Dr. No matter what I said, or how sick and uncomfortable I was they kept reducing every month. I was like you-stable for years, no requests for early fills, no dirty screens, I stuck to the rules absolutely and it didnt matter. If your doc has this in his mind, you will likely need to find another.
Dear Iriseye35, I so understand what you are going thru. In September my pain doc said "we may reduce the amount of Morphine at some point" and gave me rx for same amount which was 1-2ml (or 20-40mg) every 4 waking hrs as needed for break thru pain.I have Crohns, Fibro, Cad, Herniated discs (2), brain tumor, and a few other minor but problematic dignoses. I am also on Fentanyl patch 100mcg every 48 hrs. Last of November 2012 I had major flare and was so dehydrated my potassium so low I literally could not move from neck down. That was so scary, totally dependent on "somebody" for every thing, even if only for few days to get potassium back in system and deal w/ other flare symptoms. A few more visits went by and nothing was mentioned. I show up for January 13' appt and got stuck with nurse. Its always a coin toss. Gave me rx's and sent me on my way. Later I realized they had cut my quantity by 1/3., without saying a word. Thinking it a mistake, I call them same day and "report" an error in my rx. Nurse said it was in notes to reduce. It had been 4 months since mentioned and just got out of hospital less than 2 weeks earlier. Shouldn't they have at least given me more notice, I think definitely!! Here we are in July and my pain is thru the roof. Every time I see Dr I ask how long he is going to make me suffer. He always responds that in my condition there is no pain=free in sight, and that I could not keep taking former amounts. Why put me there to take away?? Your question so fits what I, too, am going thru. I am sorry I don't have an answer to you, but, please know, you are not alone. You can contact me anytime and we can share experiences if you want. I am pretty much home bound, so I check in at least 2-3 times a day. I am here for you... Take care, be well as can be...
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Dec 2009 • 1 answer
Updated 2 Aug 2010 • 1 answer
Updated 7 Nov 2011 • 3 answers
Updated 5 Apr 2011 • 2 answers
Updated 18 Feb 2012 • 2 answers